Alert archive / Arkansas / Flash Flood Warnings in 2015

Flash Flood Warning 101, NWS Little Rock, AR

August 30, 2015Boone County, Marion County, Arkansas

NWS Little Rock, AR issued this flash flood warning at Aug 30, 2015, 4:49 AM CDT for Boone County, Marion County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 30, 2015, 4:49 AM CDT (09:49 UTC)
Expired
Aug 30, 2015, 7:45 AM CDT
In force
3 hr
Issued by
NWS Little Rock, AR
Area
Storm-based polygon
Flood severity
None

Counties Boone County, AR, Marion County, AR

The radar

The Springfield radar (KSGF), 100 km from the middle of the area, began a volume at 09:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 9.8 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2015-08-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2302 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2015-08-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2302 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
860 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
39 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

293 
WGUS54 KLZK 300949
FFWLZK
ARC009-089-301245-
/O.NEW.KLZK.FF.W.0101.150830T0949Z-150830T1245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
449 AM CDT SUN AUG 30 2015

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHWESTERN MARION COUNTY IN NORTH CENTRAL ARKANSAS...
  BOONE COUNTY IN NORTH CENTRAL ARKANSAS...

* UNTIL 745 AM CDT
    
* AT 447 AM CDT...DOPPLER RADAR INDICATED A CLUSTER OF SHOWERS AND 
  THUNDERSTORMS THAT WAS NEARLY STATIONARY OVER THE WARNED AREA. THE 
  RADAR ESTIMATED 2 TO 3 INCHES OF RAIN IN PLACES. GIVEN ADDITIONAL 
  HEAVY RAIN...FLASH FLOODING IS LIKELY TO OCCUR.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  HARRISON...DIAMOND CITY...BERGMAN...LEAD HILL...OMAHA...
  WININGTON...CAPPS...CLARK HILL...SELF...MYRTLE...RED BANK...
  WILLIS...BELLEFONTE...CRUMPLER SUBDIVISION...ZINC...SOUTH LEAD
  HILL...BATAVIA...BEAR CREEK SPRINGS...NEW HOPE IN BOONE COUNTY AND
  RIDGEWAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3648 9263 3613 9311 3615 9329 3645 9328
      3646 9327 3650 9318 3650 9265

$$

46
1 follow-up statement
139 
WGUS74 KLZK 301048
FFSLZK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
548 AM CDT SUN AUG 30 2015

ARC009-089-301245-
/O.CON.KLZK.FF.W.0101.000000T0000Z-150830T1245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MARION AR-BOONE AR-
548 AM CDT SUN AUG 30 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 AM CDT FOR
NORTHWESTERN MARION AND BOONE COUNTIES...

AT 543 AM CDT...SHOWERS AND ISOLATED THUNDERSTORMS CONTINUED ACROSS 
THE WARNED AREA...ESPECIALLY NORTH OF HARRISON BETWEEN OMAHA AND 
DIAMOND CITY. THE RADAR SHOWED THAT PRECIPITATION WAS GENERALLY 
WEAKENING. MUCH OF NORTHERN BOONE COUNTY RECEIVED TWO TO THREE 
INCHES OF RAIN...WITH LOCALLY OVER FOUR INCHES. GIVEN THIS MUCH RAIN 
IN JUST A COUPLE OF HOURS...FLASH FLOODING IS LIKELY IN PLACES.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
HARRISON...DIAMOND CITY...BERGMAN...LEAD HILL...OMAHA...WININGTON...
CAPPS...CLARK HILL...SELF...MYRTLE...RED BANK...WILLIS...
BELLEFONTE...CRUMPLER SUBDIVISION...ZINC...SOUTH LEAD HILL...
BATAVIA...BEAR CREEK SPRINGS...NEW HOPE IN BOONE COUNTY AND RIDGEWAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3648 9263 3613 9311 3615 9329 3645 9328
      3646 9327 3650 9318 3650 9265

$$

46

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Aug 30, 4:32 AM CDT, 17 minutes earlier.

Area forecast discussion, Aug 30, 4:32 AM CDT, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
432 AM CDT SUN AUG 30 2015

.SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT

SLOW MOVING SHOWERS AND A FEW THUNDERSTORMS HAVE CONTINUED TO
DEVELOP DURING THE OVERNIGHT HOURS...GENERALLY ACROSS WESTERN AND
NORTHERN ARKANSAS. DO EXPECT THESE SHOWERS AND THUNDERSTORMS TO
WEAKEN DURING THE MORNING HOURS...WITH HIRES MODELS AGREEING THAT
REDEVELOPMENT WILL BE LIKELY DURING THE AFTERNOON AND EVENING HOURS
ON SUNDAY. BUFR SOUNDINGS ARE GENERATING BETWEEN 2000 AND 3000 J/KG
OF MU CAPE ACROSS NORTHERN ARKANSAS WITH TEMPERATURES WARMING INTO
THE UPPER 80S.

THROUGH THE FIRST PART OF THE WEEK...A WEAK UPPER LEVEL LOW WILL
REMAIN ACROSS THE AREA. HOWEVER MODELS HAVE CONTINUED TO TREND A BIT
DRIER WITH LIMITED AVAILABLE MOISTURE ACROSS THE AREA. PRECIPITABLE
WATER VALUES WILL CONTINUE TO GRADUALLY DECREASE THROUGH WEDNESDAY.
AS A RESULT...HAVE DECREASED POPS ON MONDAY LEADING TO NO CHANCES
FOR PRECIPITATION MONDAY THROUGH THE REMAINDER OF THE SHORT TERM.

HIGH TEMPERATURES WILL BE A BIT BELOW NORMAL TODAY ACROSS NORTHERN
ARKANSAS DUE TO THE INCREASED CLOUDS AND FORECAST PRECIP...OTHERWISE
NEAR NORMAL TEMPERATURES WILL BE SEEN. THROUGH THE REMAINDER OF THE
SHORT TERM...TEMPERATURES WILL CONTINUE TO GRADUALLY WARM TO
SLIGHTLY ABOVE NORMAL LEVELS.

&&

.LONG TERM...THURSDAY THROUGH SATURDAY

OVERALL...RIDGING WILL BE NOTED ACROSS MUCH OF THE SOUTH
CENTRAL/SOUTHEAST UNITED STATES. IT APPEARS THERE WILL BE A WEAK
STORM SYSTEM ALOFT ALONG THE WESTERN GULF COAST...AND THIS WILL
WOBBLE AROUND FOR A FEW DAYS. THE SYSTEM WILL MAKE THE PATTERN AT
LEAST A LITTLE UNSETTLED...WITH SMALL CHANCES FOR SHOWERS AND
THUNDERSTORMS IN THE FORECAST. ORGANIZED/WIDESPREAD PRECIPITATION
IS NOT EXPECTED. UNDER THE RIDGE...TEMPERATURES WILL FEEL LIKE
SUMMER...WITH READINGS A LITTLE ABOVE NORMAL.

&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     88  69  89  69 /  30  10  10  10
CAMDEN AR         92  67  95  69 /  20  10  10  10
HARRISON AR       85  65  89  67 /  30  10  10  10
HOT SPRINGS AR    91  69  92  71 /  20  10  10  10
LITTLE ROCK   AR  91  69  93  71 /  20  10  10  10
MONTICELLO AR     93  69  94  71 /  20  10  10  10
MOUNT IDA AR      89  67  91  67 /  20  10  10  10
MOUNTAIN HOME AR  86  67  90  68 /  30  10  10  10
NEWPORT AR        88  69  89  70 /  30  10  10  10
PINE BLUFF AR     92  68  93  70 /  20  10  10  10
RUSSELLVILLE AR   91  68  93  68 /  20  10  10  10
SEARCY AR         90  67  91  68 /  20  10  10  10
STUTTGART AR      90  69  91  71 /  20  10  10  10
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

SHORT TERM...65 / LONG TERM...58

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 30, 7:36 AM CDTFlash Flood WarningLZKBoone114 min
Aug 30, 3:40 PM CDTSpecial Weather StatementLZKMonroe35 min
Aug 30, 4:58 PM CDTSpecial Weather StatementLZKStone32 min

Nearby

Flash Flood Warnings in Arkansas, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.